Impromy Forum

Home Forums Frequently Asked Questions (FAQ) Diarrhea and wind

This topic contains 1 reply, has 2 voices, and was last updated by  Impromy Dietitian 3 weeks, 5 days ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #27913

    JAMIE-LEE MACFIE
    Participant
    1. Anyone else have wind and diarrhea?
    2. What did u do to stop it ?
    3. How long does it last for?
    #27916

    Hi Jamie,

    A sudden change in eating habits may change bowel habits. This can be either bloating, gas or flatulence, or changes in the frequency and consistency of your bowel motions. These changes are often short-lived and should improve as your body adjusts to your new way of eating. You may even find an overall improvement in bowel habits with the high fibre foods that are part of the eating plan.

    Here are a few tips that may help to settle tummy troubles:

    1) Ensure you drink plenty of water. Keep a large water bottle handy at all times. Finish the bottle at least twice during the day.

    2) Keep moving. Physical activity simulates bowel activity. It doesn’t have to be overly vigorous to help – simply taking stairs and walking briskly can be enough to get bowels going.

    If your symptoms don’t improve after trying these suggestions for a week or two, then try adding a fibre supplement. Talk to a pharmacist about the best option for you.

    If you are experiencing looser stools than usual, this may indicate lactose intolerance. Large quantities of milk products can cause a stomach upset or loose bowels for some people, especially if you don’t regularly drink dairy milk. This is usually fixed by simply switching to a lactose free cow’s milk. Lactose free milks are widely available in supermarkets in fresh and UHT form. They taste like regular milk and are similar in price to most milks. Otherwise try a non-dairy option e.g. soy milk, rice milk, oat milk or almond milk which contains at least 120mg of calcium /100mL.
    Other changes such as starting new medications, in particular antibiotics, can also cause a change in your bowel habits.

    If you experience changes in bowel habits that persist please contact the dietitian helpline for further advice – 1800 608 511

     

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.